It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Myositis Message Board


Myositis Board Index
Board Index > Myositis | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


What kinds of doctors are you seeing? Family doctor? Rheumatologist? Neurologist? Dermatologist?

There are some anti-malarial drugs that can reduce the rash, if you do not get enough of a reduction from the drugs you are taking for your general DM symptoms. I hear they don't produce the long term side effects that topical corticosteroid creams do.

My cousin gets good results from these drugs, but my rheumatologist doesn't think I need them.

http://www.mayoclinic.com/health/dermatomyositis/DS00335/DSECTION=treatments-and-drugs

The thing with topical corticosteroids is that too much for too long makes the skin thin. If you can get results from the prednisone you are taking orally, or your other oral medications, then you won't need the corticosteroid creams any more. Hopefully that will be the case in a few weeks.

I myself use a topical corticosteroid, a betasol cream. But I only put if on for a couple of hours at a time, for maybe 2 days, once every month or two.

Be sure to wash the cream off your hands, including the finger you use to spread the cream around. It is *very* important you do not get the cream in your eyes (it can cause cataracts). If you need to keep the cream on while you sleep, buy cheap cotton gloves at in the painting supply area of a hardware store.





All times are GMT -7. The time now is 12:08 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!